Advanced Search
Article Contents
Article Contents

Stability analysis for a family of degenerate semilinear parabolic problems

Abstract Full Text(HTML) Related Papers Cited by
  • This paper deals with the initial value problem for a class of degenerate nonlinear parabolic equations on a bounded domain in $ \mathbb{R}^N$ for $ N≥2$ with the Dirichlet boundary condition. The assumptions ensure that $ u\equiv0$ is a stationary solution and its stability is analysed. Amongst other things the results show that, in the case of critical degeneracy, the principle of linearized stability fails for some simple smooth nonlinearities. It is also shown that for levels of degeneracy less than the critical one linearized stability is justified for a broad class of nonlinearities including those for which it fails in the critical case.

    Mathematics Subject Classification: Primary: 35K61, 35K65; Secondary: 95D05.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] B. AbdellaouiE. Colorado and I. Peral, Existence and non-existence results for a class of linear and semilinear parabolic equations related to some Caffarelli-Kohn-Nirenberg inequalities, J. Eur. Math. Soc., 6 (2004), 119-149. 
    [2] B. Abdellaoui and I. Peral, On quasilinear elliptic equation related to some Caffarelli-KohnNirenberg inequalities, Comm. Pure Appl. Anal., 2 (2003), 539-566.  doi: 10.3934/cpaa.2003.2.539.
    [3] H. W. Alt, Lineare Funktionalanalysis 2nd ed., Springer Lehrbuch, Berlin, 1993.
    [4] A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis, Cambridge Studies in Adv. Math. No 34, C. U. P. Cambridge 1993.
    [5] J. M. Ball, Remarks on blow-up and nonexistence theorems for nonlinear evolution equations, Quart. J. Math. Oxford, 28 (1977), 473-486.  doi: 10.1093/qmath/28.4.473.
    [6] T. BartschS. Peng and Z. Zhang, Existence and non-existence of solutions to elliptic equations related to Caffarelli-Kohn-Nirenberg inequalities, Calc. Var. P.D.E., 30 (2007), 113-136.  doi: 10.1007/s00526-006-0086-1.
    [7] L. CaffarelliR. Kohn and L. Nirenberg, First order interpolation inequalities with weight, Compositio Math., 53 (1984), 259-275. 
    [8] P. Caldiroli and R. Musina, On a variational degenerate elliptic problem, NoDEA, 7 (2000), 187-199.  doi: 10.1007/s000300050004.
    [9] P. Caldiroli and R. Musina, On the existence of extremal functions for a weighted Sobolev embedding with critical exponent, Calc. Var. P.D.E., 8 (1999), 365-387.  doi: 10.1007/s005260050130.
    [10] F. Catrina and Z.-Q. Wang, On the Caffarelli-Kohn-Nirenberg inequalities: Sharp constants, existence (and nonexistence) and symmetry of extremals, Comm. Pure Appl. Math., 54 (2001), 229-258.  doi: 10.1002/1097-0312(200102)54:2<229::AID-CPA4>3.0.CO;2-I.
    [11] F. Chiarenza and R. Serapioni, Degenerate parabolic equations and Harnack inequality, Ann. Mat. Pura Appl., 137 (1984), 139-162.  doi: 10.1007/BF01789392.
    [12] F. Chiarenza and R. Serapioni, Pointwise estimates for degenerate parabolic equations, Applicable Anal., 23 (1987), 287-299.  doi: 10.1080/00036818708839648.
    [13] J. W. Cholowa and T. Dlotko, Global Attractors in Abstract Parabolic Problems, LMS Lecture Notes No. 278, Cambridge University Press, Cambridge, 2000. doi: 10.1017/CBO9780511526404.
    [14] A. Dall'AglioD. Giachetti and I. Peral, Results on parabolic equations related to some Caffarelli-Kohn-Nirenberg inequalities, SIAM J. Math. Anal., 36 (2004), 691-716.  doi: 10.1137/S0036141003432353.
    [15] D. G. De Figereido, The Ekeland Variational Principle with Applications and Detours, TIFR Lecture Notes, Springer-Verlag, Berlin, 1989.
    [16] K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-00547-7.
    [17] G. Evéquoz and C. A. Stuart, Bifurcation points of a degenerate elliptic boundary-value problem, Rend. Lincei Mat. Appl., 17 (2006), 309-334.  doi: 10.4171/RLM/471.
    [18] G. Evéquoz and C. A. Stuart, Bifurcation and concentration of radial solutions of a nonlinear degenerate elliptic eigenvalue problem, Adv. Nonlinear Studies, 6 (2006), 215-232.  doi: 10.1515/ans-2006-0206.
    [19] T. M. Flett, Differential Analysis, Cambridge University Press, Cambridge, 1980.
    [20] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Grundlehren der Mathematischen Wissenschaften, Vol. 224. Springer-Verlag, Berlin-New York, 1977.
    [21] Z. M. GuoF. S. Wan and X. H. Guan, Embeddings of weighted Sobolev spaces and degenerate elliptic problems, Science China Math., 60 (2017), 1399-1418.  doi: 10.1007/s11425-016-0403-6.
    [22] C. E. Gutierrez, Pointwise estimates for solutions of degenerate parabolic equations, Rev. U. Mat. Argentina, 37 (1991), 261-270. 
    [23] C. E. Gutierrez and R. Wheeden, Harnack's inequality for degenerate parabolic equations, Comm. P.D.E., 16 (1991), 745-770.  doi: 10.1080/03605309108820776.
    [24] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer Lecture Notes in Math., No 840, Springer-Verlag, Berlin, 1981.
    [25] V. A. Ivanov, Boundary value problems for degenerate second order linear parabolic equations, Sem. in Math. V. A. Steklov Inst., Ed. O. A. Ladyzhenskaya, 14 (1971), 22–43.
    [26] S. N. Kruzkov, Boundary value problems for degenerate second order elliptic equations, Mat. Sb. (N.S.), 77 (1968), 299-334. 
    [27] J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Appl. Math. Sci. No 74, Springer-Verlag, Berlin, 1989. doi: 10.1007/978-1-4757-2061-7.
    [28] D. Motreanu and V. Radulescu, Eigenvalue problems for degenerate nonlinear elliptic equations in anisotropic media, Boundary Value Problems, 2 (2005), 107-127. 
    [29] M. K. V. Murthy and G. Stampacchia, Boundary value problems for some degenerate elliptic operators, Ann. Mat. Pura Appl., 80 (1968), 1–122 and Errata Corrige, Ibidem, 90 (1971), 413–414. doi: 10.1007/BF02415055.
    [30] F. Nicolosi, Sulla limitatezza delle soluzioni deaboli dei problemi al contorno per operatori parabolici degeneri, Rendiconti Circ. Mat. Palermo, XXX1 (1982), 23-40. 
    [31] P. J. Rabier, Embeddings of weighted Sobolev spaces and generalized Caffarelli-Kohn-Nirenberg inequalities, J. Anal. Mat., 118 (2012), 251-296.  doi: 10.1007/s11854-012-0035-1.
    [32] C. A. Stuart, Bifurcation at isolated singular points for a degenerate elliptic eigenvalue problem, Nonlinear Anal. TMA, 119 (2015), 209-221.  doi: 10.1016/j.na.2014.09.022.
    [33] C. A. Stuart, Bifurcation points of a critically degenerate elliptic Dirichlet problem, in preparation.
    [34] C. A. Stuart, Criteria for the existence of a potential well, Nonlinear Anal.TMA, 158 (2017), 83-108.  doi: 10.1016/j.na.2017.04.001.
    [35] C. A. Stuart, Bifurcation points of a singular boundary-value problem on (0, 1), J. Diff. Equat., 260 (2016), 6267-6321.  doi: 10.1016/j.jde.2015.12.040.
    [36] N. S. Trudinger, Linear elliptic operators with measurable coeffients, Ann. Scuola Norm. Super. Pisa, 27 (1973), 265-308. 
    [37] J. Weidmann, Linear Operators in Hilbert Space, Springer, Berlin, 1980.
  • 加载中

Article Metrics

HTML views(776) PDF downloads(258) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint